Michigan, 2020

Damaging Wind in Michigan, September 7, 2020

September 7, 2020 · NWS DTX · 1 event in 1 county or zone

A severe thunderstorm impacted areas just northwest of Port Huron.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A severe thunderstorm impacted areas just northwest of Port Huron.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 6, 11:37 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 6, 11:37 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1237 AM EDT Mon Sep 7 2020

.AVIATION...

The concentration of showers and thunderstorms shifts toward DTW
during the late night while low end MVFR ceiling expands into MBS
with a few lighter showers along and ahead of the cold front.
Stronger storms produce borderline MVFR/IFR visibility along with
MVFR ceiling interspersed with VFR. The storms remain on track to
exit the terminal corridor by 10Z and SE MI around sunrise. The
other significant component of aviation conditions is surface wind
gusting around 30 knots in general SW directional flow until the
cold front passes toward sunrise at MBS and by early afternoon at
DTW. MVFR ceiling improves quickly post front leaving VFR in moderate
NW wind for much of the afternoon into Monday evening.

For DTW... VFR ceiling drops below 5000 ft as showers and
thunderstorms move in from the NW and while southerly wind maintains
gust potential to 30 knots. Higher gusts remain possible in storms
along with borderline IFR/MVFR ceiling and visibility restriction.
An exit around 10Z is followed by some trailing showers and MVFR
ceiling through the morning until the front passes around noon.

.DTW THRESHOLD PROBABILITIES...

* Moderate for thunderstorms late tonight.

* High for ceiling 5000 feet or less late tonight through morning.

&&

.PREV DISCUSSION...
Issued at 913 PM EDT Sun Sep 6 2020

UPDATE...

A snapshot of convection at mid evening shows a broad region of
elevated activity from eastern Lake Superior down into western lower
MI. This convection is displaced well east of the surface based
instability gradient but on the leading edge of elevated instability
judging by 850 mb LI in hourly mesoanalysis and shown nicely by the
APX 00Z sounding. Farther west is weaker convection that has been
struggling to break through a capping thermal ridge where 700 mb
temperature near 10C is model projected up to southern WI which is
also hinted at by the GRB 00Z sounding. Going forward through the
overnight, expect the elevated convection to expand eastward as the
low level jet ramps up and possibly merge with borderline surface
based storms along and ahead of the cold front. Convection farther
west breaks through the cap being eroded by vertical motion generated
by the approaching exit region of the upper jet and height falls on
the south flank of the Ontario upper low. Some combination of surface
based and elevated instability result in MLCAPE around 1500 J/kg
feeding convection into a favorable wind profile for maintaining
organized updrafts. Effective shear around 50 knots is highlighted by
wind speed near 60 knots at 500 mb indicating a respectable
potential for both large hail and damaging wind in the SE MI marginal
risk outlook.

The degree of difficulty in the forecast is enhanced by uncertainty
on maintenance of sufficient mid level CAPE density for large hail
given freezing level around 13 kft. There is also concern that any
downward trend in instability results in convection that struggles
to push wind gusts through any surface based stable layer. That
being said, model forecast soundings indicate a 2-3 hour window of a
more neutral boundary layer temperature profile reflecting the
nocturnal condition of the warm sector overnight. Lower stability
increases the chance for near severe convective wind gusts as well
as a few gradient wind gusts reaching the ground even outside of
thunderstorms. Model soundings suggest gradient gusts around 40 mph
might be possible before the profile becomes more shallow and stable.
Exit timing of thunderstorms in the 4 to 6 AM time window remains on
track with minimal adjustments needed on the forecast package.

PREV DISCUSSION...
Issued at 345 PM EDT Sun Sep 6 2020

DISCUSSION...

Late afternoon conditions locally remain characterized by a resident
drier and generally stable thermodynamic profile, effectively
reinforced by lackluster insolation thanks to a persistent canopy of
high cloud. MCV leftover in the wake of earlier upstream convection
providing a few showers for southern sections as it transits the
region. Otherwise attention remains upstream, as inbound shortwave
energy and an attendant cold front engage a burgeoning and gradually
destabilizing warm sector environment. Anchored within a plume of
higher mid level theta-e and backed by strengthening low level
southwest flow, convection expected to manifest and increase in
coverage from eastern WI into northwest lower MI this evening.
Northeastward advancing warm front may offer an initial and more
localized response, depending on degree of destabilization with
eastward extent. This could bring some pockets of showers over the
Saginaw Valley yet this evening.

Pronounced warm/moist air advection then commences locally from
northwest to southeast overnight, centered primarily between 02z and
10z. A substantial coverage of elevated convection expected to
develop given the degree of mid level moisture transport and
subsequent instability - favorably anchored at the nose of 50-60
knots at 850 mb. The pronounced wind field just above the stable
layer contained within this advective process certainly offers a
window for strong gust potential at the surface. Depth and potential
vulnerability of the stable layer still carries some question, as it
remains a possibility that low level stability provides a cap on
gust magnitude outside of convection. Outgoing forecast will move
forward with non-convective gusts up into the 35 to 40 mph range,
noting a general model consensus which indicates upwards of 35 knots
will tend to reside within the boundary layer. Prospects for gusts
50+ mph more closely tied to the ability for convective updrafts to
generate sufficient downward momentum transport to overwhelm
residual low level stability.

Precipitation tapers off across southern sections by late morning
Monday as the pre-cold frontal moist axis vacates the area. Trailing
cold front tracks through midday, lack of meaningful moisture
quality and ascent at this stage simply favoring gradually drying
conditions thereafter. Diurnal mixing should effectively offset any
ensuing cold air advection during the daylight period, yielding
generally seasonable temperatures in the 70s.

Elevated portion of the frontal zone maintains residence into the
midweek period, presenting a potentially active window. The
combination of renewed mid level moist/warm air advection and some
increase in frontal forcing under favorable right entrance region
jet dynamics reintroduces rain chances as early as Monday night.
Potential for a good soaking widespread moderate rainfall containing
elevated thunder within this setup centered on the morning hours
Tuesday, particularly across northern areas. Potential for episodic
bouts of rainfall thereafter Tuesday afternoon through Wednesday,
exact location sensitive to positioning of the active portion of the
boundary relative to the trajectory of the moisture transport
vectors. Greater potential will exist with northward extent. Limited
insolation under cloudy and rain cooled conditions in northeast flow
points to below normal temperatures Tuesday, highs in the 60s many
locations. Exception may be near the Ohio border, where closer
proximity to the near surface front will afford greater thermal
recovery.

MARINE...

A deepening low pressure system tracking eastward from western
Ontario towards Hudson Bay will allow for a strong pressure gradient
to develop across the central Great Lakes tonight into early Monday
morning. The result will be a period of early season southerly
gales, with Gale Warnings in effect beginning this evening and
continuing into early Monday morning for all of the Lake Huron
waters and Lake St. Clair. A Small Craft Advisory remains in effect
for western Lake Erie, but a few sporadic gusts to gale force cannot
be ruled out, although the majority of gusts should remain capped
around 30 knots. In addition to the gales, a cold front tracking
southeast across the region will bring with it a line of strong
thunderstorms, some of which will only lead to further enhanced wind
gusts potentially exceeding storm force. Due to the expected track
of the thunderstorms from northwest to southeast, erratic winds will
be possible in and around the thunderstorms, with southerly gales
rapidly switching to strong northwesterly outflow from
thunderstorms. Waves over the open Lake Huron waters tonight will be
in excess of 10 feet, especially over the northern and central
basin, with waves building to in excess of 5 feet in much of the
nearshore waters.

Marine conditions will only slightly improve Monday behind the
frontal passage as it stalls just south of the region. Winds will
flip to the northwest behind the passage and remain moderate around
20 knots strongest over northern Lake Huron. Winds will then veer
further to the northeast for the midweek period with unsettled
weather and potential small craft conditions for much of the Lake
Huron nearshore waters with gusty onshore flow and building waves.

HYDROLOGY...

Showers and scattered thunderstorms will develop ahead of a cold
front tonight. This convection will first develop across the Saginaw
Valley and thumb region this evening before moving south during the
course of the night, affecting metro Detroit late tonight into
Monday morning. A widespread quarter to half inch of rain seems
likely. The high moisture content suggests locally higher rainfall
totals; up to or in excess of an inch are possible. This may cause
some localized flooding concerns, especially in the more urbanized
areas of metro Detroit.

The aforementioned front is forecast to slowly lift back north as a
warm front Monday night into Wednesday. Rain with a few embedded
thunderstorms will develop as a result. Additional rainfall totals
of a quarter of an inch up to an inch are possible Monday night
through Tuesday night with this system, with the higher amounts at
this time expected across the Saginaw Valley.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...Lakeshore Flood Warning until 10 AM EDT this morning for MIZ063-070.

Lake Huron...Gale Warning until 10 AM EDT this morning for LHZ421-422-441>443-
     462>464.

     Gale Warning until 5 AM EDT early this morning for LHZ361>363.

Lake St Clair...Gale Warning until 10 AM EDT this morning for LCZ460.

Michigan waters of Lake Erie...Gale Warning until 10 AM EDT this morning for LEZ444.

&&

AVIATION.....BT
UPDATE.......BT
DISCUSSION...MR
MARINE.......IRL
HYDROLOGY....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 6, 9:35 PM EST, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
1035 PM EDT Sun Sep 6 2020

MIZ047>049-053-054-070815-
Midland-Bay-Huron-Saginaw-Tuscola-
1035 PM EDT Sun Sep 6 2020

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Numerous thunderstorms are expected tonight. Severe Thunderstorm
Watch 488 is in effect until 3 AM for the possibility of storms
reaching severe intensity. The strongest storms will be capable of
producing wind gusts to 60 MPH and one inch diameter hail. Storm
motion will be to the northeast at 50 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday night into Tuesday night
as a slow moving warm front lifts north through the region.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...Please notify your emergency managers immediately.
Partial spotter activation has occurred.

MIZ063-070-070815-
St. Clair-Macomb-
1035 PM EDT Sun Sep 6 2020

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Scattered to numerous thunderstorms are expected tonight. There is a
slight chance for severe storms between midnight and 5 AM. The
strongest storms will be capable of producing wind gusts to 60 MPH
and one inch diameter hail. Storm motion will be to the northeast at
50 MPH.

There is also a lakeshore flood warning in effect for the shores of
northern Lake St Clair. See the latest lakeshore hazard message for
details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday night into Tuesday night
as a slow moving warm front lifts north through the region.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...Please notify your emergency managers immediately.
Spotter activation may be needed tonight.

MIZ055-060>062-068-069-075-076-082-083-070815-
Sanilac-Shiawassee-Genesee-Lapeer-Livingston-Oakland-Washtenaw-Wayne-
Lenawee-Monroe-
1035 PM EDT Sun Sep 6 2020

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Scattered to numerous thunderstorms are expected tonight. There is a
slight chance for severe storms between 1 AM and 6 AM. The strongest
storms will be capable of producing wind gusts to 60 MPH and one
inch diameter hail. Storm motion will be to the northeast at 50 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday night into Tuesday night
as a slow moving warm front lifts north through the region.

.SPOTTER INFORMATION STATEMENT...

Dispatchers...Please notify your emergency managers immediately.
Spotter activation may be needed tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-070815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1035 PM EDT Sun Sep 6 2020

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

Gale warnings and Small craft advisories are in effect tonight.
Please refer to the latest marine forecasts for details.

Scattered to numerous thunderstorms are expected tonight. There is a
slight chance for storms reaching severe intensity. The strongest
storms will be capable of producing wind gusts to 50 knots and one
inch hail as they move to the northeast at 45 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday night into Tuesday night
as a slow moving warm front lifts north through the region.

.SPOTTER INFORMATION STATEMENT...

Gale warnings and small craft advisories are in effect tonight.
Please refer to the latest marine forecasts for details. Scattered to
numerous thunderstorms are expected tonight. There is a slight chance
for severe weather with these storms. The strongest storms will be
capable of producing wind gusts to 50 knots and one inch hail as they
move to the northeast at 45 knots.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

BT

In the hours before

Special weather statement, Sep 6, 9:39 PM EST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1039 PM EDT Sun Sep 6 2020

MIZ047>049-053-054-070530-
Bay-Huron-Tuscola-Saginaw-Midland-
1039 PM EDT Sun Sep 6 2020

...WIDELY SCATTERED THUNDERSTORMS WILL AFFECT TUSCOLA...BAY...
SAGINAW...HURON AND MIDLAND COUNTIES...

At 1032 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Skidway Lake to near Merrill to
near Elsie. Movement was east at 55 mph. An area of widely scattered
thunderstorms extends behind this initial line reaching back towards
Lake Michigan which will affect the area over the next several
hours. Winds in excess of 40 mph and penny size hail are possible
with these storms. Additionally, these storms will be capable of
intensifying to severe weather criteria, where winds to or in excess
of 60 mph and quater size hail would be possible.

These storms will be near...
  Saginaw, Zilwaukee and Bridgeport around 1050 PM EDT.
  Munger around 1055 PM EDT.
  Frankenmuth, Reese and Montrose around 1100 PM EDT.
  Vassar and Fairgrove around 1110 PM EDT.
  Caro and Mayville around 1120 PM EDT.
  Kingston and Clifford around 1130 PM EDT.
  Port Sanilac around 1205 AM EDT.

Other locations impacted by these storms include Carrollton, Arthur,
Colling, Huron City, White Rock, Rapson, Grindstone City, Ellington,
Crump and Gera.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4407 8286 4390 8263 4337 8250 4334 8253
      4369 8267 4368 8311 4333 8311 4313 8393
      4313 8436 4347 8437 4347 8461 4381 8461
      4383 8417 4400 8417 4400 8405 4391 8404
      4392 8387 4369 8388 4362 8368 4394 8344
TIME...MOT...LOC 0232Z 271DEG 48KT 4424 8408 4343 8423 4307 8435

AM
Special weather statement, Sep 6, 10:01 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1101 PM EDT Sun Sep 6 2020

MIZ055-060>063-070600-
Shiawassee-Genesee-Sanilac-Lapeer-St. Clair-
1101 PM EDT Sun Sep 6 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SANILAC...LAPEER...
SHIAWASSEE...ST. CLAIR AND GENESEE COUNTIES...

At 1059 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Midland to Chesaning to near Perry.
Movement was east at 55 mph. An area of widely scattered
thunderstorms extends behind this initial line reaching back towards
Lake Michigan which will affect the area over the next several
hours. Winds in excess of 40 mph and penny size hail are possible
with these storms. Additionally, these storms will be capable of
intensifying to severe weather criteria, where winds to or in excess
of 60 mph and quarter size hail would be possible.

These storms will be near...
  New Lothrop around 1105 PM EDT.
  Montrose and Bancroft around 1110 PM EDT.
  Flushing around 1115 PM EDT.
  Clio, Mount Morris, Byron, Gaines and Beecher around 1120 PM EDT.
  Linden and Crossroads Village around 1125 PM EDT.
  Fenton, Millington, Otisville and Lake Fenton around 1130 PM EDT.
  Holly, Columbiaville and Otter Lake around 1135 PM EDT.
  Unionville around 1140 PM EDT.

Other locations impacted by these storms include Anchorville,
Goodland Township, Rankin, Colling, Holly State Recreation Area,
Amador, Ellington, Juhl, Silverwood and New Greenleaf.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4255 8259 4253 8268 4254 8286 4268 8271
      4290 8274 4278 8369 4278 8437 4313 8436
      4313 8393 4322 8393 4322 8373 4361 8373
      4374 8395 4374 8394 4362 8368 4373 8355
      4367 8312 4370 8257 4306 8242
TIME...MOT...LOC 0259Z 268DEG 49KT 4370 8427 4318 8410 4277 8429

AM
Special weather statement, Sep 6, 10:57 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1157 PM EDT Sun Sep 6 2020

MIZ068>070-070515-
Livingston-Macomb-Oakland-
1157 PM EDT Sun Sep 6 2020

...A STRONG THUNDERSTORM WILL AFFECT OAKLAND...MACOMB AND LIVINGSTON
COUNTIES...

At 1156 PM EDT, a strong thunderstorm was located over Cohoctah, or 9
miles west of Fenton, moving east at 55 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm. Additional isolated to widely scattered thunderstorms
extending back to Lake Michigan will continue to fill in across the
region late tonight and overnight.

This storm will be near...
  Hartland and Fenton around 1205 AM EDT.
  Holly and Lake Fenton around 1210 AM EDT.
  Ortonville and Clarkston around 1220 AM EDT.
  Pontiac and Oxford around 1230 AM EDT.
  Rochester around 1240 AM EDT.
  Romeo around 1245 AM EDT.
  Armada and Macomb Township around 1250 AM EDT.
  Richmond around 1255 AM EDT.

Other locations impacted by this storm include Franklin, Keego
Harbor, Waterford, Plainfield, Shelby Township, Holly State
Recreation Area, Commerce, Ray Center, Utica and Conway Township.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4246 8283 4242 8414 4278 8416 4278 8369
      4287 8369 4289 8274 4276 8273
TIME...MOT...LOC 0356Z 268DEG 49KT 4276 8390

AM
Special weather statement, Sep 7, 12:30 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
130 AM EDT Mon Sep 7 2020

MIZ063-070-070615-
Macomb-St. Clair-
130 AM EDT Mon Sep 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MACOMB AND CENTRAL
ST. CLAIR COUNTIES...

At 130 AM EDT, a strong thunderstorm was located near Armada, or near
Richmond, moving east at 55 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

This storm will be near...
  St. Clair and Marysville around 145 AM EDT.

Other locations impacted by this storm include Anchorville, Adair,
Rattle Run, Goodells, Ray Center, Smiths Creek, Fair Haven, Riley
Center, Allenton and New Haven.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4294 8245 4289 8247 4281 8248 4276 8247
      4266 8251 4268 8299 4289 8301 4289 8299
      4298 8299 4298 8242 4296 8242
TIME...MOT...LOC 0530Z 271DEG 52KT 4283 8282

AM
Special weather statement, Sep 7, 12:40 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
140 AM EDT Mon Sep 7 2020

MIZ047>049-053-054-070745-
Bay-Huron-Tuscola-Saginaw-Midland-
140 AM EDT Mon Sep 7 2020

...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
AFFECT TUSCOLA...BAY... SAGINAW...HURON AND MIDLAND COUNTIES...

At 138 AM EDT, radar indicated numerous showers and thunderstorms
along a line extending from Pinconning to near Auburn to 6 miles
south of Freeland. Movement was east at 55 mph. Additional
thunderstorms extend ahead of this line across Huron county and
locations west into Isabella and Graiot County. The development of
additional thunderstorms, some strong, will be possible over the
next several house.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

These storms will be near...
  Bay City around 145 AM EDT.
  Essexville, Zilwaukee and Bridgeport around 150 AM EDT.
  Munger around 155 AM EDT.
  Quanicassee around 200 AM EDT.
  Frankenmuth, Reese and Fairgrove around 205 AM EDT.
  Vassar, Sebewaing, Akron and Unionville around 210 AM EDT.
  Caro, Millington, Pigeon and Owendale around 215 AM EDT.
  Elkton around 220 AM EDT.

Other locations impacted by these storms include Carrollton, Arthur,
Colling, Huron City, White Rock, Rapson, Grindstone City, Ellington,
Crump and Gera.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4407 8286 4384 8259 4312 8244 4314 8245
      4369 8269 4367 8312 4333 8310 4332 8335
      4324 8335 4313 8436 4347 8437 4347 8461
      4381 8461 4383 8417 4400 8417 4400 8405
      4392 8387 4369 8388 4362 8368 4394 8344
TIME...MOT...LOC 0538Z 276DEG 47KT 4385 8395 4364 8404 4343 8414

AM

The radar

The Detroit radar (KDTX), 86 km away, was scanning. The volume nearest the first event began at 05:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Clair

When
September 7, 12:43 AM EST
Where
St. Clair County, 1.67 mi WSW of Gardendale
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
43.020, -82.510

Two dozen trees uprooted and blown over, as well as sheared at the top. Three trees fell onto homes, and two homes suffered roof damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2020Every state in 2020This day in weather historyWarnings in Michigan, September 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 920284.